Suspected carprofen toxicosis caused by coprophagia in a dog.
Аннотация
CASE DESCRIPTION: A 1-year-old spayed female mixed-breed dog was evaluated because of urinary incontinence, polyuria, polydipsia, and minimally concentrated urine.
CLINICAL FINDINGS: Markedly high circulating alanine transaminase activity, mildly high circulating alkaline phosphatase activity, and low urine specific gravity were detected for the dog. Results of ultrasonographic examination of the abdomen and cytologic examination of liver samples were unremarkable. Carprofen was detected in serum and plasma samples obtained from the dog. Exposure to carprofen was attributed to ingestion of feces of another dog in the household that was receiving the drug daily.
TREATMENT AND OUTCOME: Access to feces of other dogs in the household was prevented; no other treatment was initiated. Urinary incontinence, polyuria, and polydipsia resolved, and urine specific gravity increased within 7 days following discontinuation of consumption of feces. Alanine transaminase activity was substantially lower than the value determined during the initial examination, and alkaline phosphatase activity was within the reference range 5 weeks after discontinuation of consumption of feces by the dog.
CLINICAL RELEVANCE: Findings for the dog of this report suggested that carprofen toxicosis can be caused by consumption of feces of another dog receiving the drug. This cause of adverse effects should be a differential diagnosis for dogs with clinical signs and clinicopathologic abnormalities consistent with carprofen toxicosis.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.